I've been on Depo since January 4th after getting off of the birth control patches. After a few months of Depo everything went great until sometime April I started bleeding for about a week which wasn't bad at all. I freaked out and told my nurse and she said it was completely normal. But since August 5th and today its been over a month. Should I switch again? What would be best for less bleeding on birth control recommendations?
Switching again is likely to cause even more hormonal side effects, including spotting or bleeding.
This is normal. It takes 2 to 3 shots for most women, before these symptoms settle down. Your body is trying to adjust to the new artificial hormone in Depo, whilst trying to also adjust to the falling level of artificial hormone from your former birth control.
If you stop Depo now, your body has to again, readjust, which can cause more side effects.
There's a lot to know about Depo Provera. I strongly suggest researching it. For example, the Manufacturer advises that you should not be on Depo Provera for longer than 2 years, unless you have no other option for contraception. They say if you've no other option, then you need to take breaks every couple of years, to try to lessen some of the risks, such as your bones thinning.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Posted 24 Feb 2015 • 2 answers
Posted 5 Jun 2015 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 16 Jan 2018 • 1 answer